Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What are your different side effects to the Mirena IUD?

I have been dieting and working out like crazy for the past 3 month and i have lost 2 pounds :(, has anyone else experienced this with the IUD?

Answer Question
 
tonetoni

Asked by tonetoni at 4:57 PM on Mar. 15, 2009 in Health

Level 1 (0 Credits)
Answers (9)
  • no,.i didnt gain any weight. all thats happened to me is i havent had a period with it(yay) and ive had cramping but nothing severe..but ive had it in for almost two years now.
    naturepeace

    Answer by naturepeace at 5:13 PM on Mar. 15, 2009

  • I have had no side effects. No weight changes, nothing. Except no period. Not complaining about that one!
    MissAlisabeth

    Answer by MissAlisabeth at 5:34 PM on Mar. 15, 2009

  • I have had a few side effects but with each passing month they have gone away or become less. I had mine put in last November and Feb was the first month I have not had a period. I still have some cramping pretty bad tho around the time I should of had mine. I am not gaining weigh but I cant lose it either. The dr told me that over time my body will adjust to the hormones and I should start being able to take the weight off normal again.
    becca75

    Answer by becca75 at 10:30 AM on Mar. 16, 2009

  • perhaps you can visit this website www.medicationreview.net, they have helpful articles which discussside effects of certain drug. If not, you can always email them and get answers you're looking for. hope this helps!
    tina_c828

    Answer by tina_c828 at 2:00 AM on Mar. 17, 2009

  • i detest mirena and can't wait to get mine out, once my dh gets snipped lol. since i got it i have terrible moodiness, cramps, irregular spotting, period every 2 weeks sometimes, acne like crazy, ugh. i'd rather use a condom.
    ilovenapping

    Answer by ilovenapping at 9:14 AM on Mar. 17, 2009

  • yeah know exactly what you mean. i had mine placed dec.2006 i haven't had a period since march 2007 not complaining there but that's where the fun stops..

    go to
    www. mirena-side-effects.sampa.com
    www.curezone.com
    www.secure.iguard.org

    there is a list there of all the side effects depression, anxiety, upper respiraoty infections, numbness, facial hair, extreme joint pain, complete forgetfulness, suicidal thoughts, weight gain that doesn't stop.

    that's just to name a few of the minor ones and it doesn't get bettter
    cavsmom

    Answer by cavsmom at 9:31 AM on Mar. 17, 2009

  • No period here, wo0t! I haven't gained cause of it but I am trying to lose weight for my own reasons. So far..nothing. I'm taking SlimQuick, this is my third week..I'd expect at least a couple pounds to be gone by now..arg.
    irishstarz

    Answer by irishstarz at 9:41 AM on Mar. 17, 2009

  • I've had Mirena since 08 July. I like it I guess. I haven't gained any weight and I am on WW now and losing steadily. I stopped having a period but the last two months I have been having a period and it goes for 2 weeks. Not gushing just trickling. And it is like bright red constantly and makes me think there is something wrong with me. I hate that. If TMI, sorry. I have noticed I have gotten more URI than usual, but I thought that was just the weird weather. Didn't know it was a possible side effect of Mirena. Interesting. It seems that people either love it or hate it.
    Galdarisimom

    Answer by Galdarisimom at 9:46 AM on Mar. 17, 2009

  • I have had mirena since oct 2006 and I haven't gained with it. I have been dieting since Dec. 2008 and I have lost 50 lbs so far. So mirena seems to not be a problem for me. I have a period about every 3 months and sometimes I get horrible cramps but I still can't complain about it.
    TandyBrynne

    Answer by TandyBrynne at 10:31 AM on Mar. 17, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.